Discussions By Condition: I cannot get a diagnosis.

red rash over eyes triggered by vomiting

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: serissime
  • August 10, 2008
  • 05:14 AM

Hi all,

I'm sorry this is very long but I'm not sure what is considered medically relevant. I posted in skin conditions but received no answers. (From the forum or my doctor still)

I am 18 and still attend my family practicioner. The first instance of this condition happened over a year ago: I got food poisoning and vomited a lot. Immediately after the first vomiting, the skin over my right eye became red and dry. The left eye did too, to a much smaller degree. It hurt to touch or apply triple antibiotic to. In a week or so, it cleared up. We chalked it up to sickness/allergic reaction/something fluke.

Then around May 20th ('08), I cried a lot one night and the skin over my eyes became inflamed! It didn't go away until about the end of June. We said, maybe broken blood vessels.

Now, I had a bad reaction to taking a supplement incorrectly a week or two ago. (If I hadn't eaten enough beforehand, uncontrollable sneezing, coughing, and retching.) The skin condition happened again! My last retching reaction was a couple of days ago. I fixed my schedule and it has stopped. However, the skin is doing nothing but getting worse.

For your information, I am taking 100mg Lamictal (mood stabilizer) (lamotrigine), seasonique (birth control) (levonorgestrel/ethinyl estradiol .15mg/.03mg and ethinyl estradiol .01mg),
and supplements: Nature Made Flaxseed Oil 1000mg (2/day), Schiff Glucosamine 1500mg/MSM 500 mg (3/day), Women's One Daily multivitamin/multimineral.

(We believe the retching problem stemmed from taking 2 flaxseed once a day rather than one twice a day. The skin condition has preexisted all of my medicines and supplements, to be clear.)

I have tried treating this dry, red, painful, flaky skin with moisturizer, eye cream, and triple antibiotic. My skin care/hair care products are not the problem.

I cannot get a diagnosis because my doctor refuses to address this condition. She says, Oh, well, have you tried triple antibiotic? I say, Yes; she says, Oh, well.
It is really irritating because it is only getting worse! (more painful, drier--not spreading.)

After eye-squeezing activity like heavy crying or vomiting, the skin above my eyes becomes dry and painful, with skin quite visibly flaking off. I cannot cure or manage it this time with moisturizer, vaseline, or neosporin. In the past, it has subsided on it's own (mostly), but now it is worsening. The condition has been present for three weeks and is worsening.

Thank you for your consideration.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?